Forums


General Discussion

What treatment do you take for your MS?

  • By Reinbo101

    My doctor wants me to start on the new drug Ocrevus because it seems like my current drug (Copaxone) isn’t working as well as it should. I’m a little worried about starting because of all the things I have read. If you are currently on this medicine could you please let me know how things went and how you felt after the infusion? Also did insurance cover it? Any insight would be very helpful. They want me to start soon.
    Thanks

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    HI Reinbo101! I replied to your similar question in another section of the forums, so I am going to copy and paste my comment from there — I wanted to share some information on Ocrevus with you. I don’t want to overwhelm you with information, but we do have quite a bit! Here is a piece from one of our contributors about her first Ocrevus infusion — https://multiplesclerosis.net/living-with-ms/first-ocrevus-infusion/. Here is an interview with an individual that had a positive treatment experience with Ocrevus — https://multiplesclerosis.net/living-with-ms/ocrevus-patients-story/. Here is some basic information on Ocrevus, including safety and potential side effects — https://multiplesclerosis.net/treatment/ocrevus-how-well-works-side-effects/. And here is a personal story from one of our community members — https://multiplesclerosis.net/stories/my-ocrevus-toe-dip/. I hope all of this information gives you some idea of what you may expect. As you well know, every person responds to treatment uniquely, so what works for one individual may not work as well for another. I hope your treatment goes well and you experience minimal side effects! Feel free to update us on how you are doing, if you feel comfortable doing so. Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By Heitz

    Hi…OH the medication dilemma. After all these years I still have it!!!

    I started out on Avonex. The doc thought that a lesion showed up after a couple of years so it was on to Copaxone.
    I was on that for like 10 years. Up until this past Feb. 2017 I developed Optic Neuritis. I had moved last year to a whole other state and got new doctors. That was hard. Anyway, This new neuro kind of talked me into taking Aubagio.
    It is very nice to not be taking injections. The Aubagio starts out at 7 mg daily then goes up to 14 mg everyday. The 7 was manageable, the 14 made me feel like I was being poisoned!!! Every side effect. Increased depression, The doctor agreed to let me continue on 7 mg. It is not uncommon to do that. I don’t have that feeling of doom all the time and physically feel much better. I am one of those people who seems to have more emotional issues then physical with MS> Though I do have both. Years ago I did have 1 one infusion of Tysabri. That was nice. However before my 2nd, they took it off the market. It is back on with the same warnings. Aubagio is no wonder drug and can cause big secondary problems. But what do you do? You have to NOT progress in MS any way you can live with.
    I just read and researched Ocrevus and decided not to partake.
    I will note for new MS diagnoses people that I have been diagnosed for a couple of decades plus. I am 65 years old and considering getting out of the taking meds business all together. I can do that because of my age and disease course.
    Everything about MS can be scary. Taking meds for sure. Just remember you can stop and change them. Be your own best advocate. There is so much info out there. We are all different, but in the same boat. Find doctors you like, feel comfortable with. That is probably the best advice you can get. I have had a couple that were so distant. When you have an incurable issue I think some docs get bored. . Hang in, be yourself. It’s ok.

    Reply Created with Sketch. reply
  • By sevensix

    I am currently not on any MS drugs. Back in ’04-’05 I agreed to eight Novantrone infusion therapy sessions over a period of two years. Don’t go there. This is nasty chemo and you will get miserably sick. During those two years I was sick 168 days confined to my home. Energy level was in negative territory, swore off food until I was told to eat or else, By the sixth treatment I told my wife they are trying to kill me. Was it effective? No.
    -sevensix

    Reply Created with Sketch. reply
  • By amy5677

    I was 1st given Tecfidera. 3 months later I had hives everywhere. Now I’m on betaseron. I HATE it. Injections every other day, chills and flu symptoms when I sleep, and recently headaches. My Neurologist doesn’t seem to be open to trying anything else. I’m trying to see a Neurologist that specifically treats MS but appointments are 4 months out. I really want another oral med. The injections are horrible.

    Reply Created with Sketch. reply
  • By Carol

    I have been taking Tysabri for three years and I haven’t had any side effects. I was sitting next to someone that was receiving Ocrevus and apparently he hasn’t had any problems with it.

    Reply Created with Sketch. reply
  • By Lucylucylucy

    When I was first diagnosed (about 10 years ago) they put me on Copaxone.I had bad reactions to that drug and have since stopped.Since then, I haven’t taken any drugs for MS.
    I did have the CCSVI procedure done twice.
    Now, I just take supplements and am looking into changing my diet to the McDougall plan.

    Reply Created with Sketch. reply